MAUDE Adverse Event Report: LIVANOVA USA, INC. PULSE GEN MODEL 102; GENERATOR

LIVANOVA USA, INC. PULSE GEN MODEL 102; GENERATOR
Model Number 102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Extreme Exhaustion (1843); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 03/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Livanova usa, inc.Submits this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation, based on information that livanova has obtained, but may not have been able to investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission, or a conclusion by fda or anyone else, that the device, livanova, or livanova's employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects¿ or "malfunctions¿.These words are incorporated into the fda 3500a medwatch form by the fda, and livanova objects to their use.
 
Event or Problem Description
It was reported that patient has been having trouble with her device for the past six months.Patient has had muscle spasms from her head to the bottom of her abdomen, and shocking down the left side of her chest.Patient notes that ever since she has had the device, it has been painful yet tolerable once her settings were managed.Over the past 6 months the muscle spasms and shocking are constant, but the stimulation makes them symptoms worse.The pain is so bad it makes her grunt.Patient is also experiencing fatigue.Psychiatrist lowered settings but that has not helped with any symptoms.Patient further reports she had a chest x-ray and and ct due to the pain.Additional information was received that patient improved on discontinuation of vns stimulation but still experiences abdominal and some chest muscle spasms.Patient also reports spasm or shocks and responses also happen with increased anxiety.The physician may adjust anxiety medicine and or taper off her risperidore.They were able to discontinue output current successfully and patient reacted well.No other relevant information has been received to date.
 
Event or Problem Description
It was reported that the patient is scheduled for explant.This is indicative of intervention taken.No known relevant surgical intervention has occurred to date.No other relevant information has been received to date.
 
Event or Problem Description
The patient reports that the abdominal spasms continued despite the vns being explanted.It was previously reported muscle spasms were exacerbated by vns stimulation, rather than being a casual factor.This report has yet to be confirmed by an hcp; therefore no conclusions will be updated the explanted device has not been received to date.No other relevant information has been received to date.

Brand Name
PULSE GEN MODEL 102
Common Device Name
GENERATOR
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
Manufacturer (Section G)
LIVANOVA USA, INC.
100 cyberonics blvd
suite 600
houston TX 77058
Manufacturer Contact
dana sprague
100 cyberonics blvd
suite 600
houston, TX 77058
2816672681
MDR Report Key15655335
Report Number1644487-2022-01317
Device Sequence Number2455057
Product Code MUZ
UDI-Device Identifier05425025750016
UDI-Public05425025750016
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/20/2016
Device Model Number102
Device Lot Number203036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Event Location Other
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer01/13/2023
05/30/2023
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date02/08/2023
06/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale